Alert archive / Maine / Wind Advisories in 2015

Wind Advisory 2, NWS Caribou, ME

January 18, 2015Hancock County, Penobscot County, Maine

NWS Caribou, ME issued this wind advisory at Jan 18, 2015, 3:40 AM EST for Hancock County, Penobscot County, Maine. It took effect at Jan 19, 2015, 12:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2015, 3:40 AM EST (08:40 UTC)
In effect from
Jan 19, 2015, 12:00 AM EST
Expired
Jan 19, 2015, 5:50 AM EST
In force
6 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME

The radar

The Caribou radar (KCBW), 130 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2015-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2015-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2445 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WWUS71 KCAR 180840
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
340 AM EST SUN JAN 18 2015

...STRONG WINDS LIKELY DOWNEAST LATE TONIGHT INTO MONDAY
MORNING...

.STRONG LOW PRESSURE MOVING NORTHWARD FROM THE MID ATLANTIC
STATES TO ALONG THE MAINE...NEW HAMPSHIRE BORDER BY MONDAY
MORNING WILL RESULT IN A PERIOD OF STRONG SOUTHERLY WINDS
ESPECIALLY IN COASTAL AREAS AND OVER THE HIGHER TERRAIN OF
DOWNEAST MAINE LATE TONIGHT INTO MONDAY MORNING.

MEZ017-029-030-181645-
/O.UPG.KCAR.HW.A.0001.150119T0500Z-150119T1700Z/
/O.NEW.KCAR.HW.W.0001.150119T0500Z-150119T1700Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
340 AM EST SUN JAN 18 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...WINDS WILL CAUSE DOWNED TREES AND POWER LINES WITH 
  NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK 
  SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ015-016-181645-
/O.NEW.KCAR.WI.Y.0002.150119T0500Z-150119T1700Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND
340 AM EST SUN JAN 18 2015

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
MONDAY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MCB
5 follow-up statements
330 
WWUS71 KCAR 181456
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
956 AM EST SUN JAN 18 2015

...STRONG WINDS LIKELY DOWNEAST LATE TONIGHT INTO MONDAY
MORNING...

.STRONG LOW PRESSURE MOVING NORTHWARD FROM THE MID ATLANTIC
STATES TO ALONG THE MAINE...NEW HAMPSHIRE BORDER BY MONDAY
MORNING WILL RESULT IN A PERIOD OF STRONG SOUTHERLY WINDS
ESPECIALLY IN COASTAL AREAS AND OVER THE HIGHER TERRAIN OF
DOWNEAST MAINE LATE TONIGHT INTO MONDAY MORNING.

MEZ017-029-030-182300-
/O.CON.KCAR.HW.W.0001.150119T0500Z-150119T1700Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
956 AM EST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST MONDAY...

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 58 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...WINDS WILL CAUSE DOWNED TREES AND POWER LINES WITH 
  NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK 
  SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ015-016-182300-
/O.CON.KCAR.WI.Y.0002.150119T0500Z-150119T1700Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND
956 AM EST SUN JAN 18 2015

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST MONDAY...

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
708 
WWUS71 KCAR 182032
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
332 PM EST SUN JAN 18 2015

...STRONG WINDS LIKELY DOWNEAST LATE TONIGHT INTO MONDAY
MORNING...

.STRONG LOW PRESSURE WILL MOVE WEST OF THE AREA TONIGHT THROUGH
EARLY MONDAY. THIS WILL RESULT IN A PERIOD OF STRONG SOUTHERLY
WINDS ESPECIALLY IN COASTAL AREAS AND OVER THE HIGHER TERRAIN OF
DOWNEAST MAINE LATE TONIGHT INTO MONDAY MORNING.

MEZ017-029-030-190445-
/O.CON.KCAR.HW.W.0001.150119T0500Z-150119T1700Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
332 PM EST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST MONDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...WINDS WILL CAUSE DOWNED TREES AND POWER LINES WITH 
  NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK 
  SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ015-016-190445-
/O.CON.KCAR.WI.Y.0002.150119T0500Z-150119T1700Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND
332 PM EST SUN JAN 18 2015

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST MONDAY...

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
444 
WWUS71 KCAR 190325
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1025 PM EST SUN JAN 18 2015

...STRONG WINDS LIKELY DOWNEAST LATE TONIGHT INTO MONDAY
MORNING...

.STRONG LOW PRESSURE WILL MOVE WEST OF THE AREA LATE TONIGHT
THROUGH EARLY MONDAY. THIS WILL RESULT IN A PERIOD OF STRONG
SOUTHERLY WINDS ESPECIALLY IN COASTAL AREAS AND OVER THE HIGHER
TERRAIN OF DOWNEAST MAINE LATE TONIGHT INTO MONDAY MORNING.

MEZ017-029-030-191700-
/O.CON.KCAR.HW.W.0001.150119T0500Z-150119T1700Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
1025 PM EST SUN JAN 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...MODERATE. WINDS WILL CAUSE DOWNED TREES AND POWER
  LINES WITH NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS
  MAY BLOCK SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 TO 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ015-016-191700-
/O.CON.KCAR.WI.Y.0002.150119T0500Z-150119T1700Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND
1025 PM EST SUN JAN 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VJN
756 
WWUS71 KCAR 190820
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
320 AM EST MON JAN 19 2015

...STRONG WINDS DOWNEAST EARLY THIS MORNING...

.STRONG LOW PRESSURE LIFTING WEST OF THE AREA WILL CONTINUE TO
PRODUCE SOME STRONG WINDS OVER EASTERN DOWNEAST LOCATIONS EARLY
THIS MORNING.

MEZ017-029-030-191630-
/O.CON.KCAR.HW.W.0001.000000T0000Z-150119T1700Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
320 AM EST MON JAN 19 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...MODERATE. WINDS WILL CAUSE DOWNED TREES AND POWER 
  LINES WITH NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS 
  MAY BLOCK SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS 
  IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 TO 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MEZ015-016-191630-
/O.CON.KCAR.WI.Y.0002.000000T0000Z-150119T1700Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND
320 AM EST MON JAN 19 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
636 
WWUS71 KCAR 191050
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
550 AM EST MON JAN 19 2015

MEZ017-030-191700-
/O.CAN.KCAR.HW.W.0001.000000T0000Z-150119T1700Z/
/O.NEW.KCAR.WI.Y.0003.150119T1050Z-150119T1700Z/
CENTRAL WASHINGTON-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS...
CHERRYFIELD
550 AM EST MON JAN 19 2015

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELLED.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH MONDAY MORNING.

* IMPACTS...LIGHT TO MODERATE. WINDS MAY CAUSE DOWNED TREES AND
  POWER LINES WITH SOME POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEZ029-191200-
/O.CAN.KCAR.HW.W.0001.000000T0000Z-150119T1700Z/
COASTAL HANCOCK-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL
550 AM EST MON JAN 19 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING.

WINDS HAVE DIMINISHED AS LOW PRESSURE LIFTS ACROSS THE AREA. 

$$

MEZ015-016-191200-
/O.CAN.KCAR.WI.Y.0002.000000T0000Z-150119T1700Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND
550 AM EST MON JAN 19 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED AS LOW PRESSURE LIFTS ACROSS THE AREA. 

$$

MCB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 17, 11:48 PM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 17, 11:48 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1148 PM EST SAT JAN 17 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE REGION TONIGHT. STRENGTHENING
LOW PRESSURE WILL APPROACH FROM THE SOUTH SUNDAY THEN TRACK NORTH
ACROSS MAINE SUNDAY NIGHT THROUGH MONDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
MIDNIGHT UPDATE...TEMPERATURES WILL SLOWLY RISE OVERNIGHT AS
CLOUDS INCREASE. SOME PATCHY BLACK ICE IS POSSIBLE DOWNEAST AS
MOIST AIR MOVES IN FROM THE OCEAN TOWARD MORNING. NO SIG CHANGES
TO OVERNIGHT FORECAST THIS HOUR.

SUNDAY WILL BE A MAINLY CLOUDY DAY WITH SOME LIGHT SNOW OR PATCHY
FREEZING DRIZZLE ACROSS DOWN EAST AREAS SUNDAY MORNING. MOISTURE
WILL START TO INCREASE LATER SUNDAY AFTERNOON AS LOW PRESSURE
STARTS TRACKING TOWARD THE AREA FROM THE WEST. THE PRECIPITATION
ACROSS DOWN EAST WILL BE MAINLY IN THE FORM OF RAIN SUNDAY
AFTERNOON. ACROSS NORTHERN AND CENTRAL AREAS THE PRECIPITATION
WILL START AS SNOW AND THEN GRADUALLY CHANGE TO RAIN...EXCEPT
ACROSS NORTHWEST AREAS AND THE ST JOHN VALLEY WHERE THE LOW LEVEL
COLD AIR WILL BE HARDER TO SCOUR OUT RESULTING IN SOME LIGHT SNOW
AND FREEZING RAIN. ANY SNOW ACCUMULATION THROUGH THE DAY SUNDAY
WILL BE AN INCH OR LESS. WILL NOT BE ISSUING ANY WINTER WEATHER
ADVISORIES AT THIS POINT BUT WE MAY NEED SOME ADVISORIES FOR
NORTHERN AREAS DUE TO THE POTENTIAL OF SOME FREEZING RAIN LATER
SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
ALMOST ALL MODEL GUIDANCE IS NOW COHERENT IN SHOWING THE MID ATLC
STATES LOW TRACKING NWRD ALG THE WRN ME/ERN NH BORDER BY MON
MORN...THEN INTO ERN QB ALG THE ST LAWRENCE RVR. THIS SCENARIO
MEANS MSLY A NONE SN EVENT FOR THE FA...WITH PERHAPS A BRIEF SN/PL
MIX ALG NEAR THE QB BORDER OF XTRM NW ME SUN EVE AND POCKETS OF
FZRA OVR THE VLYS OF NW ME. EVEN HERE...PRECIP SHOULD TRANSITION
TO ALL RN BY MON MORN. ELSEWHERE...PRECIP WILL BE ALL RN OVR THIS
PTN OF THE FCST...WITH PERHAPS POCKETS OF FZRA ERLY EVE SUN EVE
OVR NE AND N CNTRL PTNS OF THE FA. TO FACILITATE THE AFFECT OF
COLD GROUND DUE TO PREV COLD WX EPISODES...WE FORCED FZRA TO BE
PRODUCED IN OUR HRLY WX GRIDS WITH SFC TEMPS UNDER 34 DEG
F...RATHER THAN 32 DEG...WITH RD SFCS THE MAIN CONCERN. GIVEN
UNCERTAINTY WITH TEMPS...WE HELD OFF ON WNTR WX ADVS OVR THE NW
ATTM. SINCE WE WERE ACTUALLY A LITTLE SLOWER WITH THE WARM-UP
ACROSS OUR FA THAN MOST MODELS...MEANING THAT IF TEMPS END UP
BEING A LITTLE MILDER...WE MAY NOT NEED WNTR WX ADVS...BUT ITS TO
ERLY TO TELL ATTM.

THE CONSENSUS OF MODEL OUTPUT GENERALLY GIVES THE REGION BETWEEN
0.75 TO 1.50 INCHES OF LIQ CONTENT BEFORE STEADY RNFL TAPERS TO SN
SHWRS BY MON EVE...AND WE BELIEVE THE SN PACK SHOULD BE ABLE TO
MSLY ABSORB THIS WITHOUT MUCH RUN-OFF. CANNOT RULE OUT SOME ICE
MOVEMENT ON A MAINSTEM RVR OR TWO WITH THAWING TEMPS...BUT THIS
SHOULD BE ISOLATED IN NATURE...NOT WORTH HOLDING THE ENTIRE FCST
AREA HOSTAGE WITH A FLOOD WATCH.

OTHERWISE...THE LAST CONCERN IS WIND...MSLY FOR THE DOWNEAST COAST
NWRD TO CNTRL WASHINGTON COUNTY SPCLY LATE SUN NGT THRU MOST OF
MON MORN...WHERE WE HAVE ISSUED A HIGH WIND WATCH. THE GFS IN
PARTICULAR SHOWS A STRONG LLVL JET UPWARDS TO 70 KT PERPENDICULAR
TO THE DOWNEAST COAST WHEN THE STRONGEST LLVL PRES GRAD IS XPCTD.
SFC- 500M LAPSE RATES ARE RELATIVELY STABLE...BUT IT WOULD NOT
TAKE MUCH FOR STRONGER WINDS ALF TO REACH OPEN COASTAL AND HIER
TRRN LCTNS WITHIN THE WATCH AREA.THE WIND THREAT LOOKS TO END
ABRUPTLY WITH THE PASSAGE OF THE COLD FRONT...GIVEN THE SHARP BACK
EDGE OF THE LLVL JET AS IT IS DISPLACED EWRD INTO NB PROV.

OTHERWISE...RN SHOULD TAPER TO RN/SN SHWRS AND THEN ALL SCT SN
SHWRS MSLY ACROSS THE N HLF OF THE FA BY LATE MON EVE BEHIND THE
PASSAGE OF THE COLD FRONT...WITH MINOR ACCUMULATIONS. THE PASSAGE
OF THE UPPER TROF AXIS AND THE CLOSE PROXIMITY OF THE UPPER LOW TO
NRN ME INTO TUE WILL KEEP CLDS AND SCT SN SHWRS GOING OVR THIS PTN
OF THE FA...WITH LESS CLDNSS OVR CNTRL AND DOWNEAST AREAS. TEMPS
WILL NOT RISE MUCH FROM OVRNGT LOWS MON NGT WITH THE ADVCN OF
MDTLY COLD ARCTIC AIR.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AT THE START OF THE EXTENDED PERIOD THE MODELS ARE IN GOOD
AGREEMENT. A LOW PRESSURE SYSTEM WILL BE NORTH OF THE AREA OVER
ERN QUEBEC...A SECOND LOW PRESSURE SYSTEM WILL BE OVER THE SRN
GREAT LAKES REGION...A RIDGE OF HIGHER PRESSURE WILL BE BUILD INTO
SWRN MAINE. BY WED MRNG THE LOW OVER THE SRN GREAT LAKE WILL
TRACK SE TO THE COAST OF NJ...THE LOW OVER ERN QUEBEC WILL MOVE
EAST INTO THE MARITIMES. THE RIDGE WILL BUILD ACROSS MAINE. WED
EVNG...THE GFS AND ECMWF DIFFER A BIT ON THE COASTAL LOW. THE GFS
MOVES IT EAST INTO THE NORTH ATLANTIC. THE ECMWF MOVES IT NE
TOWARDS CNTRL NOVA SCOTIA...BRINGING THE PCPN SHIELD INTO THE GULF
OF MAINE. BY THURS MRNG BOTH MODELS ARE SHOWING A NEW LOW OVER THE
CNTRL GREAT LAKES...A RIDGE OF HIGHER PRESSURE OVER MAINE. BOTH
MODELS ARE SHOWING AN UPPER LOW OVER NERN QUEBEC. THURS EVNG BOTH
MOVE THE LOW OVER THE CENTRAL GREAT LAKES TO SRN QUEBEC...MAINTAIN
THE RIDGE ACROSS MAINE. BY FRI MRNG THE LOW WILL BE OVER QUEBEC
CITY...THE RIDGE WILL BEGIN TO RETREAT TOWARDS THE MARITIMES AS
THE FRONT ASSOCIATED WITH THE LOW MOVES INTO WRN MAINE. FRI
EVNG...THE SFC LOW AND ASSOCIATED FRONT WILL MOVE INTO NEW
BRUNSWICK...THE GFS INDICATES AN UPPER TROUGH OVER MAINE...THE
ECMWF A CLOSED UPPER LOW HEIGHT CENTER. BY FRI EVNG A HIGH
PRESSURE RIDGE BEGINS TO BUILD ACROSS THE AREA AND WILL REMAIN
THROUGH THE END OF THE PERIOD. AT THE END OF THE PERIOD THE GFS
HAS A NEW LOW OVER THE ERN GREAT LAKES WITH A FRONTAL SYSTEM
EXTENDED EAST THROUGH THE MIDCOAST REGION OF MAINE...THE ECMWF
SHOWS THE LOW OVR THE WRN GREAT LAKES...WITH ITS ASSOCIATED FRONT
EXTENDING EAST INTO CNTRL QUEBEC. THIS WILL BE A SYSTEM TO WATCH
IN THE COMING DAYS.

LOADED THE SUPERBLEND...NAWAVE 4 FOR SEAS IN THE COASTAL WATERS.
ADDED 15 PERCENT TO WNDS FOR GUSTS OVER LAND...30 PERCENT FOR
GUSTS OVER THE COASTAL WATERS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR CONDITIONS EARLY THIS EVENING WILL GIVE WAY TO MVFR
CIGS TOWARD MORNING AT ALL TERMINALS. SOME PATCHY LIGHT SNOW OR
FREEZING DRIZZLE IS ALSO POSSIBLE KBGR VCNTY TOWARD MORNING.
MVFR/IFR CONDITIONS ARE EXPECTED AT ALL SITES ON SUNDAY WITH LIGHT
SNOW CHANGING TO RAIL BY LATE DAY ALL TERMINALS.

SHORT TERM: IFR TO LIFR XPCTD FOR THE TAF SITES IN RN SUN NGT THRU
MON MORN...IMPROVING TO MVFR BEHIND A COLD FRONT FROM SW TO NE
LATER MON AFTN INTO MON EVE...WITH PRECIP CHGNG TO SN SHWRS. MVFR
CLGS AND OCNLY VSBYS WITH SN SHWRS ACROSS NRN TAF SITES WILL CONT
TUE THRU THU ACROSS THE N...WHILE MSLY VFR CONDITIONS HOLD FOR
DOWNEAST SITES.

&&

.MARINE...
NEAR TERM: WINDS/SEAS WILL BEGIN TO INCREASE LATE TONIGHT.
WIND/SEAS ARE EXPECTED TO REACH GALE FORCE LEVELS BY SUNDAY
MORNING AND A GALE WARNING HAS BEEN ISSUED.

SHORT TERM: SRLY WIND GALE CONDITIONS WILL CONT SUN NGT INTO MON
MORN...WITH WINDS THEN DROPPING TO SCA (AND EVEN BRIEFLY BELOW)
MON AFTN WITH THE PASSAGE OF THE PRES TROF ON THE S SIDE OF THE
SFC LOW AND ASSOCIATED COLD FRONT. SCA CONDITIONS SHOULD THEN CONT
MON NGT THRU TUE WITH W WINDS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING
     FOR MEZ017-029-030.
MARINE...GALE WARNING FROM 7 AM SUNDAY TO 10 AM EST MONDAY FOR
     ANZ050>052.

&&

NEAR TERM...BLOOMER
Hazardous weather outlook, Jan 17, 3:51 PM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
351 PM EST SAT JAN 17 2015

MEZ001>006-010-011-015-016-031-032-182100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
351 PM EST SAT JAN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTRY MIX OF PRECIPITATION WILL DEVELOP DURING SUNDAY AND THEN
CHANGE TO ALL RAIN LATE SUNDAY AND CONTINUE INTO MONDAY. RAINFALL
AMOUNTS OF AROUND AN INCH ARE POSSIBLE ACROSS THE REGION. IN
ADDITION...GUSTY SOUTH WINDS ARE POSSIBLE ACROSS DOWN EAST AREAS
SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ017-029-030-182100-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
351 PM EST SAT JAN 17 2015

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-182100-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
351 PM EST SAT JAN 17 2015

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:40 AM ESTHigh Wind WarningCARHancock, Washington26 hr
Jan 18, 3:51 AM ESTFreezing Rain AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington22 hr

Nearby

Wind Advisories in Maine, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.